MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PRSTHSS, HP, SM-CNSTRND, NCMNTD, MTL/PLYMR, PRS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PRSTHSS, HP, SM-CNSTRND, NCMNTD, MTL/PLYMR, PRS
Model Number 71332754
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to primary coxarthrosis.
 
Event or Problem Description
It was reported that revision surgery was performed due to mobilisation of the stem.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to loosening.The affected r3 articular liner, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.The reported failure has been noted on the instructions for use and on the risk management files.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to traumatic injury, fit/sizing, abnormal motion over time or patient medical history.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PRSTHSS, HP, SM-CNSTRND, NCMNTD, MTL/PLYMR, PRS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9666694
Report Number1020279-2020-00465
Device Sequence Number3445717
Product Code MBL
UDI-Device Identifier03596010597991
UDI-Public03596010597991
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2020
Device Model Number71332754
Device Catalogue Number71332754
Device Lot Number10CM16073
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR